MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during surgery, lens was implanted and explanted.Additional information has been requested and received stating that, according to surgeon the 3 dots for toric was not aligned with haptic.In the surgeon opinion, company defective lens caused or contributed to the event.There was no patient harm.Surgeon implanted another unspecified lens.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in the lens case.Viscoelastic was observed on the lens.The lens had been cut into two pieces, typical of a removal.The lens portions were cleaned with klrp (klotho-related protein klrp).The toric axis marks were misaligned.The provided photo matched the returned product.Product history records were reviewed, and documentation indicated the product met release criteria.Qualified associated products were indicated.The lens was returned was observed to have misaligned toric axis marks.The root cause for the observed misalignment was manufacturing related.The root cause of this event was due to the milling operator not following the procedure.The milling operator did not align the mill correctly, causing the toric axis marks to be misaligned for this lens.A contributing factor to this event was that the milling equipment allowed the milling operator to manually select the mill orientation when the vision system could not identify the fill holes on the wafer.The toric axis mark misalignment was determined to be a cosmetic issue only, with no functional impact.The toric axis is aligned with the toric axis marks and is set by the molding process.Each lens is subjected to a 100 percent assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21721549
Report Number1119421-2025-00870
Device Sequence Number9492125
Product Code MJP
UDI-Device Identifier00380652409681
UDI-Public(01)00380652409681(17)281103(11)241105(10)15952953
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number15952953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON OVD; MC PHEARSON FORCEPS; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient Age72 YR
Patient SexFemale